Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2014, Article ID 120907, 13 pages
http://dx.doi.org/10.1155/2014/120907
Research Article

Jónsson and HS Modules over Commutative Rings

Department of Mathematics, The University of Colorado, Colorado Springs, CO 80918, USA

Received 16 October 2013; Revised 14 January 2014; Accepted 20 January 2014; Published 12 March 2014

Academic Editor: A. Cigdem Ozcan

Copyright © 2014 Greg Oman. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. Erdős and A. Hajnal, “On a problem of B. Jónsson,” Bulletin de l'Académie Polonaise des Sciences, vol. 14, pp. 19–23, 1966. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. F. Rowbottom, Some strong axioms of infinity incompatible with the axiom of constructibility [Ph.D. thesis], University of Wisconsin, Madison, Wis, USA, 1964.
  3. J. Silver, Some applications of model theory in set theory [Ph.D. thesis], University of California, Berkeley, Calif, USA, 1966.
  4. T. Jech, Set Theory, Springer Monographs in Mathematics, Springer, Berlin, Germany, 2003. View at MathSciNet
  5. E. Coleman, “Jonsson groups, rings and algebras,” Irish Mathematical Society Bulletin, no. 36, pp. 34–45, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. L. Fuchs, Infinite Abelian Groups. Vol. I, vol. 36 of Pure and Applied Mathematics, Academic Press, New York, NY, USA, 1970. View at MathSciNet
  7. W. R. Scott, “Groups and cardinal numbers,” American Journal of Mathematics, vol. 74, pp. 187–197, 1952. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. Ju. Olšanskiĭ, “An infinite group with subgroups of prime orders,” Izvestiya Akademii Nauk SSSR. Seriya Matematicheskaya, vol. 44, no. 2, pp. 309–321, 1980. View at Google Scholar · View at MathSciNet
  9. S. Shelah, “On a problem of Kurosh, Jónsson groups, and applications,” in Word Problems II (Proc. Conf. Oxford, 1976), Studies in Logic and the Foundations of Mathematics, pp. 373–394, North-Holland, Amsterdam, The Netherlands, 1980. View at Publisher · View at Google Scholar
  10. R. McKenzie, “On semigroups whose proper subsemigroups have lesser power,” Algebra Universalis, vol. 1, no. 1, pp. 21–25, 1971. View at Publisher · View at Google Scholar · View at Scopus
  11. T. J. Laffey, “Infinite rings with all proper subrings finite,” The American Mathematical Monthly, vol. 81, pp. 270–272, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. A. Kostinsky, Some problems for rings and lattices within the domain of general algebra [Ph.D. thesis], University of California, Berkeley, Calif, USA, 1969.
  13. R. Gilmer and W. Heinzer, “On Jónsson modules over a commutative ring,” Acta Scientiarum Mathematicarum, vol. 46, no. 1–4, pp. 3–15, 1983. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. R. Gilmer and W. Heinzer, “An application of Jónsson modules to some questions concerning proper subrings,” Mathematica Scandinavica, vol. 70, no. 1, pp. 34–42, 1992. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. R. Gilmer and W. Heinzer, “Cardinality of generating sets for modules over a commutative ring,” Mathematica Scandinavica, vol. 52, no. 1, pp. 41–57, 1983. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. R. Gilmer and W. Heinzer, “Jónsson ω0-generated algebraic field extensions,” Pacific Journal of Mathematics, vol. 128, no. 1, pp. 81–116, 1987. View at Publisher · View at Google Scholar · View at MathSciNet
  17. R. Gilmer and W. Heinzer, “On the cardinality of subrings of a commutative ring,” Canadian Mathematical Bulletin, vol. 29, no. 1, pp. 102–108, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. R. Gilmer and W. Heinzer, “On Jónsson algebras over a commutative ring,” Journal of Pure and Applied Algebra, vol. 49, no. 1-2, pp. 133–159, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. R. G. Burns, F. Okoh, H. Smith, and J. Wiegold, “On the number of normal subgroups of an uncountable soluble group,” Archiv der Mathematik, vol. 42, no. 4, pp. 289–295, 1984. View at Publisher · View at Google Scholar · View at Scopus
  20. A. Ecker, “The number of submodules,” in Abelian Groups and Modules (Dublin, 1998), Trends in Mathematics, pp. 359–368, Birkhäuser, Basel, Switzerland, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. W. Heinzer and D. Lantz, “Artinian modules and modules of which all proper submodules are finitely generated,” Journal of Algebra, vol. 95, no. 1, pp. 201–216, 1985. View at Google Scholar · View at Scopus
  22. J. Lawrence, “Independent sets, Jonsson modules and the number of submodules,” The Journal of the Indian Mathematical Society, vol. 48, no. 1–4, pp. 119–130, 1984. View at Google Scholar · View at MathSciNet
  23. W. D. Weakley, “Modules whose proper submodules are finitely generated,” Journal of Algebra, vol. 84, no. 1, pp. 189–219, 1983. View at Google Scholar · View at Scopus
  24. G. Oman, “Jónsson modules over commutative rings,” in Commutative Rings: New Research, pp. 1–6, Nova Science Publishers, New York, NY, USA, 2009. View at Google Scholar
  25. G. Oman, “Jónsson modules over noetherian rings,” Communications in Algebra, vol. 38, no. 9, pp. 3489–3498, 2010. View at Publisher · View at Google Scholar · View at Scopus
  26. G. Oman, “Some results on jonsson modules over a commutative ring,” Houston Journal of Mathematics, vol. 35, no. 1, pp. 1–12, 2009. View at Google Scholar · View at Scopus
  27. I. Kaplansky, Infinite Abelian Groups, University of Michigan Press, Ann Arbor, Mich, USA, 1954. View at MathSciNet
  28. B. A. Jensen and D. W. Miller, “Commutative semigroups which are almost finite,” Pacific Journal of Mathematics, vol. 27, pp. 533–538, 1968. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. R. P. Tucci, “Commutative semigroups whose proper homomorphic images are all of smaller cardinality,” Kyungpook Mathematical Journal, vol. 46, no. 2, pp. 231–233, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. K. L. Chew and S. Lawn, “Residually finite rings,” Canadian Journal of Mathematics, vol. 22, pp. 92–101, 1970. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. K. B. Levitz and J. L. Mott, “Rings with finite norm property,” Canadian Journal of Mathematics, vol. 24, pp. 557–565, 1972. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. K. A. Kearnes and G. Oman, “Cardinalities of residue fields of noetherian integral domains,” Communications in Algebra, vol. 38, no. 10, pp. 3580–3588, 2010. View at Publisher · View at Google Scholar · View at Scopus
  33. C. Shah, “One-dimensional semilocal rings with residue domains of prescribed cardinalities,” Communications in Algebra, vol. 25, no. 5, pp. 1641–1654, 1997. View at Google Scholar · View at Scopus
  34. M. Orzech and L. Ribes, “Residual finiteness and the Hopf property in rings,” Journal of Algebra, vol. 15, no. 1, pp. 81–88, 1970. View at Google Scholar · View at Scopus
  35. K. Varadarajan, “Residual finiteness in rings and modules,” Journal of the Ramanujan Mathematical Society, vol. 8, no. 1-2, pp. 29–48, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. G. Oman and A. Salminen, “On modules whose proper homomorphic images are of smaller cardinality,” Canadian Mathematical Bulletin, vol. 55, no. 2, pp. 378–389, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. G. Oman, “Strongly Jónsson and strongly HS modules,” Journal of Pure and Applied Algebra. In press.
  38. R. Gilmer, Multiplicative Ideal Theory, vol. 90 of Queen's Papers in Pure and Applied Mathematics, Queen's University, Kingston, Canada, 1992. View at MathSciNet
  39. K. Gödel, “The consistency of the axiom of choice and of the generalized continuum hypothesis with the axioms of set theory,” Uspekhi Matematicheskikh Nauk, vol. 3, no. 1(23), pp. 96–149, 1948. View at Google Scholar · View at MathSciNet
  40. D. D. Anderson, “Artinian modules are countably generated,” Colloquium Mathematicum, vol. 38, no. 1, pp. 5–6, 1977. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. L. Fuchs, Abelian Groups, Publishing House of the Hungarian Academy of Sciences, Budapest, Hungary, 1958.
  42. T. W. Hungerford, Algebra, vol. 73 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1980. View at MathSciNet
  43. R. Baer, “Situation der untergruppen und struktur der gruppe,” Sitzungsberichte der Heidelberger Akademie der Wissenschaften, vol. 2, pp. 12–17, 1933. View at Google Scholar
  44. G. Oman, “More results on congruent modules,” Journal of Pure and Applied Algebra, vol. 213, no. 11, pp. 2147–2155, 2009. View at Publisher · View at Google Scholar · View at Scopus
  45. K. Kunen, Set Theory. An Introduction to Independence Proofs, vol. 102 of Studies in Logic and the Foundations of Mathematics, North-Holland, Amsterdam, The Netherlands, 1980. View at MathSciNet